MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO - STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO - STENT, ILIAC
Model Number G43778
Medical Device Problem Codes Device Damaged Prior to Use (2284); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.Pma/(510)k : p050017/s002 and s003.
 
Event or Problem Description
Upon withdrawal of stent delivery system from the packaging and flushing process, it was noticed that there was a gap at the distal end of the system between the outer sheath and the white inner catheter tip.Device did not make patient contact.Another device was used to complete the procedure.There were no adverse effects reported due to the is occurrence.((b)(6)).This additional complaint was opened to capture the stent strut damage seen in the device evaluation.Engineering input confirmed this damage was unrelated to the original complaint reported.No patient information provided as device was not used on the patient.Prior to patient contact.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 6 jun 2025 as the complaint no longer meets the description of a reportable incident.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 6 jun 2025 as the complaint no longer meets the description of a reportable incident.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.This complaint is related to (b)(6) and raised as an additional file to capture the bent strut that was noted during the device evaluation at cook ireland.Device evaluation: the ziv5-18-125-7-80 device of lot number c2205517 was returned without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on 12 feb 2025.On evaluation of the devices the following observations were made: visual inspection: red safety tab returned intact.Handle in un-deployed position.No damage noted along delivery system.Gap of 0.5cm observed between the proximal of the white tip and distal end of the outer sheath.Functional inspection: device flushes as intended.0.018" wireguide passes through device without issue.Red safety tab removed and stent deployed with no issue.Damage noted to stent strut, strut appears bent out of shape.Additional device re-evaluations took place with manufacturing engineering and quality engineering to further evaluate the device, take additional measurements and additional photographs.Manufacturing records: prior to distribution, all ziv devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for ziv5-18-125-7-80 device of lot number c2205517 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, (ifu0043) which accompanies this device states the following ¿carefully inspect the sterile package and stent system prior to use to verify that neither has been damaged during shipment¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0043).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined.However, a possible root cause might be attributed to damage sustained to the device while in transit to the facility or on return to cook ireland or the manufacturing process.A possible root cause may be attributed to transportation of the device on route either to the facility or back to cook ireland.The device could have sustained damage while been transported to the facility.The user noted that original complaint of the gap between the tip and the flexor and ceased using/preparing the device.Therefore, other damage that may have caused or signaled the damaged stent, may have gone unnoticed.Also, the device was opened by the customer and damage could have been sustained to the device either while being prepared for return or while been returned to cirl.This damage could have further been exasperated when the stent was deployed during the initial device evaluation.Another possible root cause is during the manufacturing process; the stent could have been damaged while been loaded onto the delivery system.As per senior manufacturing engineer, one of the stent struts could have got caught in the edge of the peek and damaged when the stent was being loaded.The operator would have been unaware of this issue and there is no subsequent inspection for stent struts alignment so would not have been detected.This subsequently could have caused the stent strut to bend when the stent was deployed during the initial device evaluation.As per step 6.1 in manufacturing production instruction (prd0271), the compressed stent is examined under magnification prior to being loaded, to ensure that the stent is lying correctly, and the stent struts are not bent.Any damage prior to this step, would have been observed by the operator.(b)(6) was assessed for a non-conformance in conjunction with (b)(6).After this assessment, it was decided that no nc or capa would be initiated.This complaint was not triggered by a customer complaint and was noticed during the initial device evaluation at cook ireland.As the packaging was opened by the customer, it cannot be confirmed when the incident could have occurred.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary: according to the initial reporter, upon withdrawal of stent delivery system from the packaging and flushing process, it was noticed that there was a gap at the distal end of the system between the outer sheath and the white inner catheter tip.(b)(6).Device did not make patient contact.Another device was used to complete the procedure.There were no adverse effects reported due to the is occurrence.This additional complaint was opened to capture the stent strut damage seen in the device evaluation.Confirmed quantity, 01 device was confirmed prior to use.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a possible root cause might be attributed to damage sustained to the device while been transported - either to the facility initially or to cirl for evaluation or a possible issue during the manufacturing process.In both root causes, the damage may have been exasperated when the stent was deployed in the device evaluation.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO - STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21702065
Report Number3001845648-2025-00153
Device Sequence Number15660735
Product Code NIO
UDI-Device Identifier10827002437781
UDI-Public(01)10827002437781(17)270820(10)C2205517
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P050017/S002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43778
Device Catalogue NumberZIV5-18-125-7-80
Device Lot NumberC2205517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/16/2024
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown